Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Apr, 1961, Volume 29, Issue 2

A Note on the General Possibility Theorem of the Social Welfare Function<244:ANOTGP>2.0.CO;2-5
p. 244-246

Yasusuke Murakami

K. J. Arrow's general possibility theorem is justly criticized and revised by J. H. Blau. But Blau's revised theorem is based on by far stronger assumptions than Arrow's, and, therefore, seems to lose a great deal of its practical significance. This paper aims to show that Blau's criticism is not so serious, as it appears and that the essence of Arrow's argument remains virtually unchanged and equally challenging to the interested social scientist.

Log In To View Full Content